Alert archive / Oklahoma / Tornado Warnings in 2009
Tornado Warning 25, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 26, 2009, 1:39 AM CDT for Garfield County, Grant County, Oklahoma. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2009, 1:39 AM CDT (06:39 UTC)
- Expired
- Apr 26, 2009, 2:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garfield County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 39 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:13 AM CDT | TSTM WND GST 65 | 2 W Kremlin, OK | |
| Apr 26, 2:42 AM CDT | HAIL 4.25 | 1 N Lamont, OK | RELAYED BY KWTV |
| Apr 26, 2:48 AM CDT | HAIL 1 | Lamont, OK | RELAYED BY BLACKWELL EM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:39 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 260639 TOROUN OKC047-053-260745- /O.NEW.KOUN.TO.W.0025.090426T0639Z-090426T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 139 AM CDT SUN APR 26 2009 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN GARFIELD COUNTY IN NORTHERN OKLAHOMA... EASTERN GRANT COUNTY IN NORTHERN OKLAHOMA... * UNTIL 245 AM CDT * AT 139 AM CDT...DOPPLER RADAR AND STORM SPOTTERS OBSERVED A TORNADO 2 MILES SOUTHWEST OF KREMLIN...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN... LAMONT AND POND CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. && LAT...LON 3694 9758 3661 9748 3647 9784 3655 9800 TIME...MOT...LOC 0639Z 223DEG 23KT 3653 9786 $$
6 follow-up statements
000 WWUS54 KOUN 260643 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 143 AM CDT SUN APR 26 2009 OKC047-053-260745- /O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/ GARFIELD OK-GRANT OK- 143 AM CDT SUN APR 26 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN GRANT AND NORTHERN GARFIELD COUNTIES... AT 144 AM CDT...A LARGE... VIOLENT TORNADO WAS LOCATED NEAR KREMLIN...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN... LAMONT AND POND CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS LARGE AND DESTRUCTIVE TORNADO... TAKE COVER IMMEDIATELY. A BASEMENT OR STORM SHELTER IS BEST. OTHERWISE...TAKE COVER IN AN INTERIOR CLOSET OR BATHROOM AWAY FROM OUTSIDE WALLS AND WINDOWS. COVER YOUR HEAD WITH PILLOWS AND BLANKETS. && LAT...LON 3694 9758 3661 9748 3647 9784 3655 9800 TIME...MOT...LOC 0644Z 220DEG 23KT 3656 9784 $$
000 WWUS54 KOUN 260654 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 154 AM CDT SUN APR 26 2009 OKC047-053-260745- /O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/ GARFIELD OK-GRANT OK- 154 AM CDT SUN APR 26 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN GRANT AND NORTHERN GARFIELD COUNTIES... AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST NORTH OF KREMLIN...MOVING NORTHEAST AT 20 MPH. THE LARGE TORNADO REPORTED EARLIER HAS LIFTED...BUT ADDITIONAL TORNADOES MAY FORM AT ANYTIME. * LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN... LAMONT AND POND CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. && LAT...LON 3651 9781 3658 9797 3694 9758 3661 9748 TIME...MOT...LOC 0654Z 224DEG 17KT 3656 9782 $$
000 WWUS54 KOUN 260704 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 204 AM CDT SUN APR 26 2009 OKC047-053-260745- /O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/ GARFIELD OK-GRANT OK- 204 AM CDT SUN APR 26 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN GRANT AND NORTHERN GARFIELD COUNTIES... AT 204 AM CDT...A TORNADO WAS DETECTED BY DOPPLER RADAR 4 MILES SOUTHEAST OF POND CREEK...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN... LAMONT AND POND CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. && LAT...LON 3651 9781 3658 9797 3694 9758 3661 9748 TIME...MOT...LOC 0704Z 224DEG 17KT 3661 9777 $$
000 WWUS54 KOUN 260712 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 212 AM CDT SUN APR 26 2009 OKC047-053-260745- /O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/ GARFIELD OK-GRANT OK- 212 AM CDT SUN APR 26 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR EASTERN GRANT AND NORTHERN GARFIELD COUNTIES... AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTHEAST OF POND CREEK...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE HUNTER...JEFFERSON...KREMLIN... LAMONT AND POND CREEK. LAT...LON 3651 9781 3658 9797 3694 9758 3661 9748 TIME...MOT...LOC 0712Z 224DEG 17KT 3662 9774 $$
000
WWUS54 KOUN 260719
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 AM CDT SUN APR 26 2009
OKC047-053-260745-
/O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/
GARFIELD OK-GRANT OK-
219 AM CDT SUN APR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR CENTRAL
GRANT AND NORTHERN GARFIELD COUNTIES...
AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF
HUNTER OR ABOUT 5 MILES EAST OF POND CREEK...MOVING NORTHEAST AT 20
MPH.
* LOCATIONS IN THE WARNING INCLUDE HUNTER...KREMLIN...LAMONT AND POND
CREEK.
LAT...LON 3653 9781 3656 9789 3658 9794 3691 9758
3661 9751
TIME...MOT...LOC 0719Z 222DEG 16KT 3666 9768
$$000
WWUS54 KOUN 260726
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 AM CDT SUN APR 26 2009
OKC047-053-260745-
/O.CON.KOUN.TO.W.0025.000000T0000Z-090426T0745Z/
GARFIELD OK-GRANT OK-
226 AM CDT SUN APR 26 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR CENTRAL
GRANT AND NORTHERN GARFIELD COUNTIES...
AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST OF
POND CREEK...MOVING NORTHEAST AT 20 MPH. THIS STORM WAS BECOMING
BETTER ORGANIZED AND THE POTENTIAL FOR ADDITIONAL TORNADOES IS
INCREASING.
* LOCATIONS IN THE WARNING INCLUDE LAMONT AND POND CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3655 9775 3658 9783 3661 9786 3691 9758
3661 9751
TIME...MOT...LOC 0724Z 222DEG 16KT 3666 9769
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 25, 11:51 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 25, 11:51 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1151 PM CDT SAT APR 25 2009 .AVIATION... 06Z TAFS... STORMS CURRENTLY LINGERING OVER N OK WILL AFFECT ONLY THE KPNC AREA NEXT FEW HRS... THEN SHOULD MOVE OUT AS IMPULSE SEEN ON SATELLITE MOVES E ACROSS OK. LOW CLOUDS WILL BE A BIT SLOWER TO MOVE BACK INTO TAF SITES OVERNIGHT AND THEN SHOULD LIFT/BREAK ON SUNDAY... FAIRLY SIMILAR TO TODAY... BEFORE COMING BACK IN SUN NIGHT. AGAIN WILL FOCUS ON EXPECTED PREVAILING CONDITIONS AND LIMIT USE OF TEMPO/PROB30 ALTHOUGH STRONG STORMS AGAIN MAY WELL BECOME NUMEROUS AT SOME POINT BY SUNDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 622 PM CDT SAT APR 25 2009/ AVIATION... STATIONARY FRONT FORECAST TO LIFT SLOWLY N THIS EVENING TO BRING KGAG AND KWWR BACK INTO WARM SECTOR AND GUSTY S/SSE WINDS BY 09Z. T-STORMS WILL REMAIN WIDESPREAD AND STRONG THIS EVENING BEFORE DECREASING IN NUMBER/INTENSITY LATER TONIGHT. CIG/VSBY DROPPING MOST AREAS LATER TONIGHT THEN IMPROVING DURING DAY SUNDAY. STORMS LIKELY TO BECOME NUMEROUS AGAIN ALL AREAS SUNDAY... PERHAPS INCREASING AS EARLY AS LATE TONIGHT. TO KEEP IT SIMPLE WE HAVE INCLUDED VCTS IN MOST TAFS AND HAVE LIMITED TEMPO GROUPS TO THE FIRST 4 HRS. PREV DISCUSSION... /ISSUED 245 PM CDT SAT APR 25 2009/ DISCUSSION... STATIONARY FRONT...EXTENDING FROM JUST SOUTH OF ANTELOPE HILLS OF NORTHWEST ROGER MILLS COUNTY...NORTHEAST TO NEAR CHEROKEE...WILL BE FOCUS FOR STRONG/SEVERE STORMS THROUGH THE EVENING. THIS FRONT EXPECTED TO LIFT NORTHWARD THIS EVENING...SO LOCATIONS THAT ARE NOW WELL NORTH OF FRONT ARE STILL UNDER SEVERE WEATHER THREAT LATER THIS EVENING AS FRONT LIFTS NORTH. BASED ON SATELLITE/RADAR - TRIPLE POINT TRYING TO SET UP NEAR CLARENDON TEXAS. INITIATION THIS AFTERNOON WILL LIKELY BE IN SEVERAL SPOTS...FROM SOUTHERN KANSAS DOWN THE FRONT...AND ALSO NEAR TRIPLE POINT. CURRENTLY...MOST OF THE CONVERGENCE IS ALONG COLD FRONT...BUT EXPECTED TO INCREASE ALONG DRY LINE OVER THE NEXT COUPLE OF HOURS. AS FAR AS SUNDAY GOES...SOMEWHAT DEPENDENT ON WHAT HAPPENS TO TONIGHT AND WHICH MODEL YOU PREFER. GFS LOOKS A LITTLE MORE VOLATILE WHILE THE NAM APPEARS TO HAVE WEAKER CAP WITH STRONG LARGE SCALE LIFT...WHICH WOULD LEAD TO A LOT OF STORMS AND POSSIBLY LARGE THUNDERSTORMS CLUSTERS...AS OPPOSED TO MORE DISCRETE STORMS. HOWEVER...LCLS WILL BE LOW AND LOWER/DEEP SHEAR IMPRESSIVE ON BOTH MODELS...SO SEVERE WEATHER THREAT APPEARS SIGNIFICANT. WITH WESTERN TROUGH AND FRONTAL BOUNDARY MAKING PASSES AT REGION... DAY TO DAY CHANCES FOR STRONG-SEVERE WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 76 63 72 / 40 60 70 60 HOBART OK 63 78 62 77 / 80 60 50 40 WICHITA FALLS TX 69 79 67 78 / 40 50 60 60 GAGE OK 53 78 56 70 / 40 60 40 20 PONCA CITY OK 63 76 64 68 / 80 60 80 50 DURANT OK 67 77 67 76 / 20 20 60 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/09/24
Hazardous weather outlook, Apr 25, 2:05 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT SAT APR 25 2009
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
205 PM CDT SAT APR 25 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS... WITH A SLIGHT
RISK SURROUNDING THE MODERATE RISK.
LOCATION...
THE MODERATE RISK AREA IS TO THE WEST OF A LINE FROM BLACKWELL AND
KINGFISHER... TO LAWTON OKLAHOMA... TO VERNON AND GOODLETT TEXAS...
AND THEN EAST OF A BUFFALO TO ARNETT OKLAHOMA LINE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS SURROUNDING THE MODERATE RISK
AREA TO THE WEST OF A LINE FROM STILLWATER TO OKLAHOMA CITY TO
WICHITA FALLS AND ARCHER CITY TEXAS... AND INCLUDING FAR NORTHWEST
OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 1 AM.
IMPACTS...
THE PRIMARY SEVERE WEATHER CONCERN WILL BE HAIL TO THE SIZE OF
BASEBALLS AND WIND GUSTS TO 75 MPH. TORNADOES WILL ALSO BE
POSSIBLE...PRIMARILY IN THE MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SUNDAY MORNING.
DISCUSSION...
A COLD FRONT WILL SLOW DOWN AND STALL THIS AFTERNOON...FROM
WEST-CENTRAL OKLAHOMA...NORTHEASTWARD INTO NORTH-CENTRAL OKLAHOMA. A
DRY LINE WILL INTERSECT THE FRONT IN THE EAST-CENTRAL TEXAS
PANHANDLE AND EXTEND SOUTH ACROSS THE EASTERN TEXAS PANHANDLE.
BY LATE AFTERNOON... SURFACE HEATING COULD WEAKEN THE CAP
SUFFICIENTLY SUCH THAT THUNDERSTORMS MAY FORM ALONG THE DRY LINE AND
COLD FRONT. INSTABILITY AND SHEAR WILL BE MORE THAN SUFFICIENT FOR
THE DEVELOPMENT OF ORGANIZED SEVERE STORMS. SUPERCELLS ARE EXPECTED
ALONG BOTH BOUNDARIES...ALTHOUGH THE STRONGEST STORMS ARE EXPECTED
TO DEVELOP ALONG THE DRY LINE. LARGE HAIL WILL BE THE PRIMARY
THREAT...WITH VERY DAMAGING WIND GUSTS ALSO POSSIBLE. TORNADOES WILL
BE POSSIBLE AS WELL...ESPECIALLY NEAR AND EAST OF THE COLD FRONT AND
DRY LINE INTERSECTION. LOW-LEVEL SHEAR IS EXPECTED TO BECOME MOST
FAVORABLE FOR TORNADO DEVELOPMENT DURING THE EARLY EVENING.
LATE TONIGHT...THUNDERSTORMS ALONG THE COLD FRONT ARE EXPECTED TO
FORM A COMPLEX AND MOVE ACROSS KANSAS AND NORTHERN PORTIONS OF
OKLAHOMA. LARGE HAIL WILL CONTINUE TO BE A THREAT TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 500 AM CDT SUNDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A PROLONGED PERIOD OF ACTIVE WEATHER FOR THE SOUTHERN PLAINS...
INCLUDING THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING
RAIN... WILL BEGIN THIS WEEKEND AND CONTINUE WELL INTO NEXT WEEK.
GULF MOISTURE RETURN INTO THE SOUTHERN PLAINS WILL CONTINUE THROUGH
EARLY NEXT WEEK. A DRY LINE WILL REMAIN IN THE AREA OF WEST TEXAS
THROUGH THE WEEKEND. A COLD FRONT IS FORECAST TO REMAIN IN OR NEAR
THE OKLAHOMA AND NORTH TEXAS AREA FROM SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK. ALL OF THIS WILL TAKE PLACE BENEATH A STRONG AND
PERSISTENT SOUTHWESTERLY FLOW ALOFT... WHICH WILL FEATURE SEVERAL
EMBEDDED DISTURBANCES. MOISTURE... INSTABILITY... AND VERTICAL WIND
PROFILES WILL BE FAVORABLE FOR MULTIPLE ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS FROM SUNDAY THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN COULD LEAD TO FLOODING BY NEXT WEEK... INCLUDING AN
INCREASING POTENTIAL FOR MAINSTEM RIVER FLOODING BY MIDWEEK.
WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES ARE LIKELY BETWEEN THIS
WEEKEND AND NEXT WEDNESDAY. LOCAL TOTALS GREATER THAN 5 INCHES WILL
BE POSSIBLE.
STRONG SOUTH WINDS ARE EXPECTED TO CONTINUE ON SUNDAY. SUSTAINED
WINDS NEAR 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.
TAYLOR/MAXWELLIn the hours before
Local storm report, Apr 26, 12:00 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1200 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL FAIRVIEW 36.27N 98.48W
04/25/2009 E1.75 INCH MAJOR OK LAW ENFORCEMENT
&&
FMLocal storm report, Apr 26, 12:08 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1208 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL 5 S ALVA 36.73N 98.67W
04/26/2009 E0.75 INCH WOODS OK LAW ENFORCEMENT
&&
FMSpecial weather statement, Apr 26, 12:22 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1222 AM CDT SUN APR 26 2009 OKZ012-260545- GARFIELD OK- 1222 AM CDT SUN APR 26 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. AT 1220 AM...A LARGE SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN MAJOR COUNTY...MOVING EAST AT 25 MPH. THIS STORM WILL MOVE INTO GARFIELD COUNTY BEFORE 1 AM. PEOPLE IN GARFIELD COUNTY...INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CONDITIONS ARE FAVORABLE FOR TORNADOES.
Local storm report, Apr 26, 1:01 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL 3 S CARRIER 36.43N 98.01W
04/26/2009 E1.75 INCH GARFIELD OK AMATEUR RADIO
&&
FMLocal storm report, Apr 26, 1:04 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
104 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM HAIL CARRIER 36.48N 98.01W
04/26/2009 E1.00 INCH GARFIELD OK AMATEUR RADIO
&&
SMITHLocal storm report, Apr 26, 1:26 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
126 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 3 ESE HILLSDALE 36.55N 97.94W
04/26/2009 E1.00 INCH GARFIELD OK AMATEUR RADIO
&&
SMITHThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 56 min |
| Apr 25, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 48 min |
| Apr 25, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 59 min |
| Apr 25, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Washita | 59 min |
| Apr 25, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 61 min |
| Apr 25, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 59 min |
| Apr 25, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 67 min |
| Apr 25, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 63 min |
| Apr 25, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woodward | 57 min |
| Apr 25, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 64 min |
| Apr 25, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay | 59 min |
| Apr 25, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 67 min |
| Apr 25, 8:57 PM CDT | Tornado Warning | OUN | Kay | 48 min |
| Apr 25, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 38 min |
| Apr 25, 9:13 PM CDT | Areal Flood Warning | OUN | Blaine, Dewey, Garfield, Grant, Kay, Major | 6 hr |
| Apr 25, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major, Woods, Woodward | 59 min |
| Apr 25, 9:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 57 min |
| Apr 25, 9:42 PM CDT | Tornado Warning | OUN | Garfield | 33 min |
| Apr 25, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 60 min |
| Apr 25, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 59 min |
| Apr 25, 9:50 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 55 min |
| Apr 25, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods | 62 min |
| Apr 25, 10:13 PM CDT | Tornado Warning | OUN | Garfield, Grant | 32 min |
| Apr 25, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 53 min |
| Apr 25, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 46 min |
| Apr 25, 10:42 PM CDT | Tornado Warning | OUN | Garfield, Grant | 63 min |
| Apr 25, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 66 min |
| Apr 25, 11:33 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 27 min |
| Apr 25, 11:36 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 54 min |
| Apr 25, 11:47 PM CDT | Tornado Warning | OUN | Grant | 43 min |
| Apr 25, 11:58 PM CDT | Tornado Warning | OUN | Alfalfa, Major | 47 min |
| Apr 26, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 55 min |
| Apr 26, 12:12 AM CDT | Tornado Warning | OUN | Kay | 48 min |
| Apr 26, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 63 min |
| Apr 26, 12:40 AM CDT | Tornado Warning | OUN | Alfalfa, Garfield, Grant, Major | 65 min |
| Apr 26, 12:52 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 53 min |
| Apr 26, 12:57 AM CDT | Areal Flood Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 3 hr |
| Apr 26, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 32 min |
| Apr 26, 1:54 AM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 18 hr |
| Apr 26, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 63 min |
| Apr 26, 3:04 AM CDT | Areal Flood Warning | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Kay and 4 more | 4 hr |
| Apr 26, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 66 min |
| Apr 26, 6:38 AM CDT | Areal Flood Warning | OUN | Alfalfa, Blaine, Garfield, Grant, Kay, Kingfisher and 3 more | 3 hr |
| Apr 26, 8:31 AM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 67 hr |
| Apr 26, 9:05 AM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 29 hr |
| Apr 26, 9:05 AM CDT | River Flood Warning | OUN | Kingfisher, Logan | 47 hr |
| Apr 26, 9:47 AM CDT | Areal Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major | 6 hr |
| Apr 26, 10:02 AM CDT | Flood Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more | 30 hr |
| Apr 26, 11:26 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 49 min |
| Apr 26, 11:28 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 47 min |
| Apr 26, 12:03 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 31 more | 13 hr |
| Apr 26, 12:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 45 min |
| Apr 26, 12:36 PM CDT | Tornado Warning | OUN | Beckham, Greer, Kiowa, Washita | 39 min |
| Apr 26, 12:38 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 67 min |
| Apr 26, 12:59 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Apr 26, 1:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 63 min |
| Apr 26, 1:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 62 min |
| Apr 26, 1:30 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Major, Woodward | 22 min |
| Apr 26, 1:55 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 65 min |
| Apr 26, 2:09 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major | 66 min |
| Apr 26, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| Apr 26, 2:46 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 59 min |
| Apr 26, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 62 min |
| Apr 26, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 63 min |
| Apr 26, 3:38 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 67 min |
| Apr 26, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 59 min |
| Apr 26, 3:50 PM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woodward | 4 hr |
| Apr 26, 4:04 PM CDT | Tornado Warning | OUN | Ellis, Roger Mills | 56 min |
| Apr 26, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 65 min |
| Apr 26, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 56 min |
| Apr 26, 4:38 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 67 min |
| Apr 26, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Harper, Woods, Woodward | 63 min |
| Apr 26, 4:56 PM CDT | Tornado Warning | OUN | Dewey, Ellis, Woodward | 64 min |
| Apr 26, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 62 min |
| Apr 26, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 63 min |
| Apr 26, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 61 min |
| Apr 26, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 66 min |
| Apr 26, 5:42 PM CDT | Tornado Warning | OUN | Major, Woods, Woodward | 54 min |
| Apr 26, 5:47 PM CDT | Tornado Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 58 min |
| Apr 26, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 54 min |
Nearby
Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.